Alert archive / Michigan / Frost Advisories in 2019

Frost Advisory 7, NWS Gaylord, MI

June 2, 201922 counties in Michigan

NWS Gaylord, MI issued this frost advisory at Jun 2, 2019, 2:57 AM EDT for 22 counties in Michigan. It took effect at Jun 3, 2019, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2019, 2:57 AM EDT (06:57 UTC)
In effect from
Jun 3, 2019, 2:00 AM EDT
Expired
Jun 3, 2019, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 2 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS73 KAPX 020657
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
257 AM EDT Sun Jun 2 2019


MIZ016>018-021>035-086>088-095-096-099-021500-
/O.NEW.KAPX.FR.Y.0007.190603T0600Z-190603T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Western Chippewa-
Central Chippewa-Southeast Chippewa-Western Mackinac-
Eastern Mackinac-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, 
Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, 
Lake City, Houghton Lake, West Branch, Paradise, Trout Lake, 
Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, 
Detour Village, Goetzville, Drummond Island, Engadine, Naubinway,
Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, 
and Charlevoix
257 AM EDT Sun Jun 2 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

The National Weather Service in Gaylord has issued a FROST
ADVISORY, which is in effect from 2 AM to 8 AM EDT Monday. 

* TEMPERATURE...Widespread temperatures dropping to 32F to 36F
  late tonight.

* IMPACTS...The development of areas of frost will pose a threat 
  to sensitive vegetation...especially across interior sections 
  away from the lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
4 follow-up statements
856 
WWUS73 KAPX 021348
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
948 AM EDT Sun Jun 2 2019


MIZ016>018-021>035-086>088-095-096-099-022300-
/O.CON.KAPX.FR.Y.0007.190603T0600Z-190603T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Western Chippewa-
Central Chippewa-Southeast Chippewa-Western Mackinac-
Eastern Mackinac-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, 
Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, 
Lake City, Houghton Lake, West Branch, Paradise, Trout Lake, 
Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, 
Detour Village, Goetzville, Drummond Island, Engadine, Naubinway,
Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, 
and Charlevoix
948 AM EDT Sun Jun 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURE...Widespread temperatures dropping to 32F to 36F 
  late tonight. 

* IMPACTS...The development of areas of frost will pose a threat 
  to sensitive vegetation...especially across interior sections 
  away from the lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
255 
WWUS73 KAPX 021900
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
300 PM EDT Sun Jun 2 2019


MIZ036-030300-
/O.EXA.KAPX.FR.Y.0007.190603T0600Z-190603T1200Z/
Iosco-
Including the city of Tawas City
300 PM EDT Sun Jun 2 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

The National Weather Service in Gaylord has issued a FROST
ADVISORY, which is in effect from 2 AM to 8 AM EDT Monday. 

* TEMPERATURE...Widespread temperatures dropping to 32F to 36F 
  late tonight in western Iosco County. 

* IMPACTS...The development of areas of frost will pose a threat 
  to sensitive vegetation...especially across interior sections 
  away from the lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

MIZ016>018-021>035-086>088-095-096-099-030300-
/O.CON.KAPX.FR.Y.0007.190603T0600Z-190603T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Western Chippewa-
Central Chippewa-Southeast Chippewa-Western Mackinac-
Eastern Mackinac-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, 
Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, 
Lake City, Houghton Lake, West Branch, Paradise, Trout Lake, 
Rudyard, Sault Ste. Marie, Brimley, Kinross, Sugar Island, 
Detour Village, Goetzville, Drummond Island, Engadine, Naubinway,
Epoufette, St. Ignace, Brevort, Les Cheneaux Islands, 
and Charlevoix
300 PM EDT Sun Jun 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURE...Widespread temperatures dropping to 32F to 36F 
  late tonight. 

* IMPACTS...The development of areas of frost will pose a threat 
  to sensitive vegetation...especially across interior sections 
  away from the lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

JZ
558 
WWUS73 KAPX 030250
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
1050 PM EDT Sun Jun 2 2019


MIZ016>018-021>036-086>088-095-096-099-031200-
/O.CON.KAPX.FR.Y.0007.190603T0600Z-190603T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Western Chippewa-
Central Chippewa-Southeast Chippewa-Western Mackinac-
Eastern Mackinac-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, 
Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, 
Lake City, Houghton Lake, West Branch, Tawas City, Paradise, 
Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, 
Sugar Island, Detour Village, Goetzville, Drummond Island, 
Engadine, Naubinway, Epoufette, St. Ignace, Brevort, 
Les Cheneaux Islands, and Charlevoix
1050 PM EDT Sun Jun 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURE...Widespread temperatures dropping to 32F to 36F 
  late tonight. 

* IMPACTS...The development of areas of frost will pose a threat 
  to sensitive vegetation...especially across interior sections 
  away from the lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
146 
WWUS73 KAPX 030742
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
342 AM EDT Mon Jun 3 2019

MIZ016>018-021>036-086>088-095-096-099-031200-
/O.CON.KAPX.FR.Y.0007.000000T0000Z-190603T1200Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Western Chippewa-
Central Chippewa-Southeast Chippewa-Western Mackinac-
Eastern Mackinac-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, 
Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, 
Lake City, Houghton Lake, West Branch, Tawas City, Paradise, 
Trout Lake, Rudyard, Sault Ste. Marie, Brimley, Kinross, 
Sugar Island, Detour Village, Goetzville, Drummond Island, 
Engadine, Naubinway, Epoufette, St. Ignace, Brevort, 
Les Cheneaux Islands, and Charlevoix
342 AM EDT Mon Jun 3 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...Widespread temperatures dropping to 32F to 36F
  into daybreak. 

* IMPACTS...The development of areas of frost will pose a threat 
  to sensitive vegetation...especially across interior sections 
  away from the lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that areas of, or widespread frost, is 
expected. Sensitive outdoor plants may be killed if left 
uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 2, 2:04 AM EDT, 53 minutes earlier.

Area forecast discussion, Jun 2, 2:04 AM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
204 AM EDT Sun Jun 2 2019

.NEAR TERM...(Today through Tonight)
Issued at 201 AM EDT Sun Jun 2 2019

Impactful weather: Minimal. Fog into daybreak in spots. Frost late
tonight.

Pattern synopsis and forecast:

A closed upper low was seen in Ontario, drifting eastward, while a
shortwave rounding it's base was shoving it's way SE, and pressing a
cold front through nrn Michigan. Cool, stable and drier air was
filling over the entire area, and skies were gradually clearing. The
pressure gradient has started to tighten behind the front, on the
forward flank of sfc high pressure dropping through the nrn and
central Plains. Temperatures were in the cool lower to middle 40s
most areas, with some lingering lower 50s closer to Saginaw Bay.

A very quiet today and tonight period of weather. The pressure
gradient tightens further into today, with gusty and cool conditions
expected for the day, under mostly sunny skies in most of nrn
Michigan (could be some diurnally enhanced clouds across the NE CWA,
especially around SSM, where shortwave activity from the upper low
wraps in). No data suggests that diurnally-driven showers will make
it here, but they will be just north and east of SSM. Mostly clear
conditions tonight with diurnally-driven clouds eroding. Winds
weaken through the night, as the aforementioned high pressure
settles more into the western Great Lakes. This could lead to areas
of frost (see temperature write-up below).

Highs today will be in the cool mid and upper 50s most areas, with
downsloping northerly winds across NE lower resulting in some lower
60s. Lows tonight in mostly clear skies and weakening winds, will
result in temperatures dipping into the low to mid 30s most areas
(cooler in wind protected low lying and typically colder locales.
This will likely result in areas of frost by daybreak. Will issue a
frost advisory.

&&

.SHORT TERM...(Monday through Tuesday)
Issued at 201 AM EDT Sun Jun 2 2019

High Impact Weather Potential: Patchy frost possible late Sunday
night/early Monday morning.

Pattern Synopsis/Forecast: High pressure will drift across northern
Michigan during the day Monday, aiding to bring quiet sensible
weather along with another day of below normal temperatures. Changes
get underway Monday night into Tuesday as an area of low pressure
ramps up across south-central Canada, ultimately driving a warm
front and attendant developing shower chances from west to east
across the forecast area as early as late Monday night into Tuesday.

Primary forecast concerns/challenges: Shower/storm chances late
Monday night through Tuesday.

Tranquil conditions expected Monday after a rather chilly start to
the day. Mostly sunny skies will give way to slowly rising
temperatures as highs top out just a couple of degrees above
Sunday's...ranging from the low-mid 60s area-wide (still some 5-10
degrees below early June normals).

Focus transitions to the late Monday night through Tuesday time
frame as low pressure ramps up across southern Manitoba pushing a
warm front across the forecast area. Model agreement continues to
increase with respect to shower chances beginning as early as
midnight or so Tuesday morning across eastern upper and the Tip of
the Mitt, slowly spreading eastward through the remainder of Tuesday
morning. As the front shifts north, deep southwesterly return flow
will aid in boosting Tuesday's high temperatures back to near-normal
levels ranging from the mid-60s across eastern upper and through the
low-mid 70s elsewhere. Additional scattered shower and thunderstorm
chances arrive by late afternoon as deep layer moisture and forcing
increase from the west. Expecting thunderstorm coverage to be
limited at best given progged CAPE values of only a couple hundred
J/kg across parts of northern lower.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 201 AM EDT Sun Jun 2 2019

High Impact Weather Potential: Chance of thunderstorms continues
Tuesday night into Wednesday.

Shower and thunderstorm chances continue Tuesday night through at
least Wednesday morning along and ahead of the aforementioned
system's cold front expected to cross the region midweek. High
pressure gradually presses into the region thereafter, likely
returning mainly dry weather to the region for the end of next week
into the following weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 201 AM EDT Sun Jun 2 2019

Cooler, drier and more stable air has been filling into the region
over the last several hours, resulting in clearing skies. The
pressure gradient has started to tighten behind a cold front that
was dropping through nrn Michigan. This will lead to gusty northerly
winds today, that will slow weaken through the night. No showers
expected over the TAF period, and outside of some fog into
daybreak at MBL, VFR conditions expected through the period.

&&

.MARINE...
Issued at 201 AM EDT Sun Jun 2 2019

Cooler and stable air, resulting in clearing skies, has been filling
into all of northern lower Michigan over the last several hours.
This was behind a secondary cold front that was draped across the
region. The pressure gradient has also been tightening, resulting in
slowly increasing northerly winds. In the meantime, high pressure
was sliding down into the nrn and central Plains, which has cleared
out the skies. The pressure gradient tightens further into today,
resulting in gusty advisory level winds/waves in near neutral
overlake conditions for most nearshore waters. These winds lighten
up later tonight and into Monday, while the sfc high pressure
settles more into the western Great Lakes.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY from 2 AM to 8 AM EDT Monday for MIZ016>018-
     021>035-086>088-095-096-099.
LH...SMALL CRAFT ADVISORY from 7 AM this morning to 11 PM EDT this
     evening for LHZ345-346.
     SMALL CRAFT ADVISORY until 11 AM EDT Monday for LHZ347-348.
LM...FROST ADVISORY from 2 AM to 8 AM EDT Monday for LMZ346.
     SMALL CRAFT ADVISORY from 7 AM this morning to 11 PM EDT this
     evening for LMZ341-342.
LS...SMALL CRAFT ADVISORY from 7 AM this morning to 11 PM EDT this
     evening for LSZ321-322.
&&

NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Jun 1, 9:50 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
950 PM EDT Sat Jun 1 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-
041-042-086>088-095>099-021000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet-
Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix-
950 PM EDT Sat Jun 1 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some frost is possible across the outlook area Sunday night.

Scattered thunderstorm chances return to portions of northern
Michigan late Tuesday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Frost Advisories in Michigan, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.